|Am I predisposed to Lactic acidosis?
Jul 20, 2008
I found out I had cd4 88, and vl of 92,344. on May 27th. I started medication...Atripla June 6, 2008. Over 5 weeks my cd4 223, VL undetectable. I usually work out in the gym in winter for a couple of months before my tropical annual Mexico vacation. Then I work out in late spring to get in shape for boating season. I have been doing this routine for years. Now that I have been taking Atripla, I have noticed subtle changes in my body. (little short tempered, grim thoughts but they are getting better). The thing that scares me is that after working out for the first time in months...I feel great. Why does that bother me...I am used to working out hard and the next day feeling the pain of the lactic acid in my muscles. Usually the more often I continually work out the better my muscles feel. Well I worked out hard for the first time in months expecting to be sore the next day. Didn't happen. It was like my muscles felt relaxed like I just had a massage. I thought that was so weird. So the next day I worked my lower body extremely hard until all my leg muscles were fatigued. I did this because I thought the earlier upper body work out was a fluke (by not feeling the painful lactic acid buildup in my arms and chest). I expected to have either muscle cramps in my legs or to have that achy lactic acid feeling in my legs. Next day...nothing still felt like my muscles were relaxed and no soreness. So, if the lactic acid is not being deposited in my muscles like usual, where is it going? Would this predispose me to a buildup of lactic acid in my blood?
| Response from Dr. Holodniy
i don't know why you are not feeling the same after a workout. It is hard for me to believe that it is related to the HIV meds. Lactic acidosis can be a side effect of HIV meds, although would be unlikely, but possible with Atripla. The feeling you get from HIV meds causing this are somewhat the same as a good workout would make you feel, although with worse symptoms.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.